MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Impairment (2138); Halo (2227); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is between (b)(6).If explanted, give date: exact date is unknown; but reported as sometime in (b)(6) 2017.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
A patient called and reported that she had a zxr00 24.5 diopter intraocular lens (iol) implanted in her operative eye on (b)(6) 2017.Post-operatively, she experienced a macular pucker and was not happy.She was unable to drive at night and saw halos around lights.Furthermore, she developed an epiretinal membrane after the initial implant and has been on prednisone since.Reportedly, she had the lens removed and replaced with a monofocal lens, which was performed by another doctor during (b)(6) of 2017.Post-operatively, the patient has no complaints about her vision with the new lens.The patient has been on anti-inflammatory medication since march.No additional information was provided.
 
Additional Manufacturer Narrative
Per account, the patient's affected eye is the right eye (od) and date of surgery was on (b)(6) 2017.Based on previous surgery on (b)(6) 2017, patient was complaining of having starbursts with bright lights, viewing rings in the multifocal lens, and trouble reading.Age/date of birth: (b)(6).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Device evaluation: the product testing could not be performed as the product was not returned.The reported complaint cannot be confirmed.Manufacturing record review: the manufacturing process record was evaluated and no deviation was found during process related to the complaint issue reported.There was no discrepancy found during the mrr (manufacturing record review).The product was manufactured and released according to specifications.A search revealed that no similar complaints were received for this production order.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key7214439
Report Number9614546-2018-00085
Device Sequence Number1185885
Product Code POE
UDI-Device Identifier05050474579187
UDI-Public(01)05050474579187(17)210907
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Patient
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/24/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date09/07/2021
Device Model NumberZXR00
Device Catalogue NumberZXR00U0245
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 12/29/2017
Supplement Date Received by Manufacturer06/01/2018
06/29/2018
Initial Report FDA Received Date01/23/2018
Supplement Report FDA Received Date06/28/2018
07/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Date Report Sent to FDA01/01/2005